Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 203, NWS Lincoln, IL

June 24, 2000Christian County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 24, 2000, 4:05 PM CDT for Christian County, Illinois. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 24, 2000, 4:05 PM CDT (21:05 UTC)
Expired
Jun 24, 2000, 5:00 PM CDT
In force
55 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Christian County, IL

The radar

The Lincoln radar (KILX), 67 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 4:00 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2000-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2000-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-319 J/kg
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 242107
SVRSPI
ILC021-242200-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
405 PM CDT SAT JUN 24 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHRISTIAN COUNTY IN CENTRAL ILLINOIS

* UNTIL 500 PM CDT

* AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES NORTH OF MORRISONVILLE...OR ABOUT 11
  MILES WEST OF TAYLORVILLE...MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MORRISONVILLE
  KINCAID
  EDINBURG
  TAYLORVILLE
  PANA
  STONINGTON

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEAT)HER SERVICE. STAY
TUNED FOR LATER STATEMENTS.

LAT...LON 3964 8954 3938 8946 3938 8904 3971 8915

AUTEN

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:30 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 24, 2:30 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
230 PM CDT SAT JUN 24 2000

FORECAST CHALLENGE IS WHETHER TO CONTINUE FLASH FLOOD WATCH THIS
EVENING AND RISK OF MORE SEVERE WEATHER. SPC ISSUED NEW SEVERE
THUNDERSTORM WATCH TIL 8 PM CDT FROM DANVILLE-EFFINGHAM AND EAST.

12Z/JUN 24 SHORT RANGE MODELS IN BETTER AGREEMENT THAN LAST RUN.
GOOD INITIALIZATION AND MODELS...ESPECIALLY ETA...MORE INTENSE WITH
MID LEVEL SHORT WAVE/MCV OVER SOUTHCENTRAL IA JUST SW OF KOTM AT 18Z
MOVING E INTO CENTRAL IL BY 00Z/SUN AND INTO CENTRAL AND NORTHERN
INDIANA BY 06Z/SUN. AVG MODEL QPF HALF TO 1 INCH ACROSS CWA THIS
AFTERNOON AND EVENING WITH LOCAL 1-2 INCH POCKETS EAST OF A
BMI-TAYLORIVILLE LINE WHERE FLASH FLOOD WATCH TO CONTINUE THIS
EVENING AND COORDINATED WITH NEIGHBORING OFFICES. FFG ACROSS FCWA
AS LOW AS A HALF TO 1 INCH/1 HR AND 1-1.5 INCHES/3 HR WITH A FEW
POINTS ALONG SE CWA RIVERS ABOVE FLOOD STAGE.

19Z SURFACE ANALYSIS HAS 1006 MB LOW JUST S OF KOTM WITH S FLOW AND
TROPICAL AIR MASS OVER CENTRAL IL AHEAD OF THE FEATURE WITH
DEWPOINTS 70-75. LEADING EDGE OF BAND OF CONVECTION/STRENGTHENING
THUNDERSTORMS JUST PASSING E OF I-57 AT 19Z AND MOVING ENE 30-40
MPH. DEVELOPING BANDS OF CONVECTION ACROSS IL WITH MORE WIDSPREAD
CONVECTION OVER N IL N OF PIA/BMI. MODELS TAKE THIS LOW E INTO N CWA
BY 00Z AND INTO N INDIANA BY 06Z. MORE VIGOROUS MID LEVEL SHORT WAVE
DEPICTED WELL ON VISIBLE SATELLITE TO FOLLOW SIMILAR PATH AND
INITIATE WIDESPREAD CONVECTION E OF IL RIVER LATE THIS AFTERNOON...
AND EXITING E INTO INDIANA AROUND MIDNIGHT. PWAT 1.5-2 INCHES
COMBINED WITH ABOVE FFG AND TIMING OF SHORT WAVE...SUPPORT FLASH
FLOOD WATCH THIS EVENING FROM I-55 EAST. HEAVY RAINS POSSIBLE W OF
I-55 BUT EARLY THIS EVENING B4 SUNSET...THEREFORE WILL NOT CONTINUE
FFA THERE.

SUNDAY LOOKS ALMOST DRY AS NO SHORT WAVE ENERGY TO SPEAK OF AND H5
RIDGE SLOWLY BUILDING BACK N. MODEL GUIDANCE POPS HAVE LOWER 30-50%
FOR SUNDAY AND BELOW 10%. WILL KEEP A PROB30 CHANCE OF A LATE DAY
AIR MASS THUNDERSTORM ALONG ANY REMAINING OUTFLOW BOUNDARY ADMIST
LINGERING HUMID AIR MASS AS DEWPOINTS IN THE UPPER 60S/LOWER 70S.

FAIRLY STRONG NORTHERN STREAM SHORT WAVE DEPARTS BRITISH COLUMBIA
AND MOVES ESE ACROSS THE NORTHERN PLAINS SUNDAY AND GREAT LAKES MON.
ASSOCIATED COLD FRONT SLIDES SE TO GALESBURG BY 12Z/MON...THEN TO
PASS SE OF KLWV BY SUNSET/MON. WILL HAVE PROB50 CONVECTION NW CWA
AND PROB30 SE SUNDAY NIGHT...THEN GOOD CHANCE MONDAY ACROSS FCWA.

TEMPWISE...FWC/FAN CLOSE WITH LOWS 65-70 TONIGHT AND SUN NIGHT AND
FOLLOWED. LIKE WARMER FWC HIGHS IN MID-UPPER 80S SUNDAY WITH PARTLY
SUNNY SKIES AND H85 TEMPS ELEVATING TO 19-20C. COOLER FWC HIGHS MON
AROUND 80 NW CWA AND LOW 80S CENTRAL WITH MORE CLOUDS AND CONVECTION
WITH FRONT SLIDING THROUGH...MID-UPPER 80S SE OF I-70 AS FRONT NOT
TO PASS THROUGH UNTIL END OF DAY.

QUICK MEDIUM RANGE PEAK TUE-THU LOOKS FAIRLY DRY TUE/THU WITH
CONVECTION CHANCES WED WITH SFC WAVE RIDING ENE ALONG STALLED OUT
FRONTAL BOUNDARY IN THE MID MS AND LOWER OHIO VALLEY. PROGRESSIVE
ZONAL FLOW ACROSS THE NORTHERN U.S. AROUND H5 LOW OVER HUDSON BAY
RACES SHORT WAVE ENERGY E AND MAY KICK OFF SCT CONVECTION N CWA
THU AFTN. COOLER TEMPS WITH HIGHS IN THE UPPER 70S/LOWER 80S AND
LOWS IN THE UPPER 50S/LOWER 60S. RETURN TO SUMMER HEAT AND HUMIDITY
NEXT WEEKEND AS UPPER LEVEL RIDGE BUILDS IN ALONG WITH UPPER 80S
AND LOWER 90S.

THANKS FOR THE COORDINATION...IND...DVN...LSX...CHI...PAH.

PRELIMINARY CCF FOR COORDINATION PURPOSES...

SPI BE 066/087 068/081 061 07634
PIA BE 065/085 065/079 059 07635
DEC BE 066/086 068/081 061 07734
CMI BE 066/086 068/080 061 07733
MTO BE 068/086 069/083 063 07733
LWV BE 070/089 071/088 067 07633

.ILX...FLASH FLOOD WATCH THIS EVENING FROM I-55 EAST TO INDIANA.

HUETTL

In the hours before

Special weather statement, Jun 24, 12:08 PM CDT, 3 hours 57 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-251100-

HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS
NATIONAL WEATHER SERVICE LINCOLN IL
1208 PM CDT SAT JUN 24 2000

...FLASH FLOOD WATCH IN EFFECT FOR CENTRAL ILLINOIS TODAY...

AN AREA OF LOW PRESSURE WILL MOVE ACROSS ILLINOIS THIS AFTERNOON
BRINGING WITH IT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. THOUGH
THE PRIMARY THREAT OVER CENTRAL ILLINOIS IS FROM HEAVY RAINFALL...
THERE IS A CHANCE THAT SOME OF THESE STORMS COULD BECOME SEVERE
LATER THIS AFTERNOON...SOUTHEAST OF A SPRINGFIELD TO BLOOMINGTON
LINE.

THEREFORE SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON
AND INTO TONIGHT.

AUTEN

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:30 PM CDTSevere Thunderstorm WarningILXDouglas, Edgar, Vermilion60 min
Jun 23, 7:45 PM CDTSevere Thunderstorm WarningILXChampaign45 min
Jun 23, 8:26 PM CDTSevere Thunderstorm WarningILXEdgar49 min
Jun 23, 8:34 PM CDTSevere Thunderstorm WarningILXSchuyler56 min
Jun 23, 9:37 PM CDTSevere Thunderstorm WarningILXEffingham68 min
Jun 23, 10:17 PM CDTSevere Thunderstorm WarningILXJasper58 min
Jun 24, 3:51 PM CDTSevere Thunderstorm WarningILXLogan, Sangamon39 min
Jun 24, 4:53 PM CDTSevere Thunderstorm WarningILXColes, Moultrie67 min
Jun 24, 5:16 PM CDTSevere Thunderstorm WarningILXDouglas59 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.